Thunderstorm Wind, Madison
- When
- May 11, 8:00 PM CST
- Where
- Madison County, Hamel
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.883, -89.850
The public reported large tree branches down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 11, 7:40 PM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 840 PM CDT WED MAY 11 2005 .DISCUSSION... WITH IT NOW AFT SS AND MCV MOVG THRU NRN FA...LLVL JET OVR PLNS IS STARTING TO TAKE OVR THE SHOW...WITH LRG TSTM COMPLEX OVR NEB TAKING SHAPE. SVR TSTM WATCH HAS BEEN ALLOWED TO EXPIRE...WITH SVR THREAT PERSISTING PERHAPS FOR ANOTR HR OR SO BFR DMSHG FOR GOOD. MAIN QUESTION FOR THE OVRNGT PD WL BE WL CONVECTION FM COMPLEX OVR NEB SPILL EWD ALG FNTL BDRY NOW DRAPED ACRS I-70 CORR IN MO AND IL. FEEL THAT SOME MAY SPILL EWD INTO FAR NRN COUNTIES...BUT BY AND LRG TSTMS WELL TO OUR W WL MISS US WITH STEERING WNDS AND LLVL JET TENDING TO KP THINGS TO OUR NW. HOWEVER...FEEL WITH FNTL BDRY ACRS I-70 AND WITH LTL NWD MOVMT XPCTD TIL LATE TNGT...NEW DVLPMT ALG AND N OF FNT WL CONT TO OCCUR...BUT WL BE MORE SUBDUED THAN THIS PAST EVNG. ONCE ENHANCED STRATIFORM PCPN EXITS NRN FA...PLAN TO TRIM POPS TO BLO CAT LVLS. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 64 87 67 83 / 40 20 50 70 QUINCY 55 81 64 76 / 80 60 70 70 COLUMBIA 63 84 64 77 / 30 40 60 70 JEFFERSON CITY 63 85 64 77 / 30 30 60 70 SALEM 64 86 65 83 / 30 20 50 70 FARMINGTON 65 85 65 83 / 20 20 50 70 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && TES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 315 PM CDT WED MAY 11 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 315 PM CDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL BE MOVING ACROSS THE AREA THIS EVENING AND TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN ON THURSDAY AND FRIDAY. THE THREAT FOR SEVERE WEATHER CONTINUES FOR BOTH DAYS WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. MORE THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD STAND READY TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THIS EVENING AND TONIGHT. CARNEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
835 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL LITCHFIELD 39.18N 89.66W
05/11/2005 1.00 INCH MONTGOMERY IL AMATEUR RADIO
0825 PM HAIL 5 W HONEY BEND 39.26N 89.72W
05/11/2005 1.00 INCH MACOUPIN IL TRAINED SPOTTER
0830 PM TSTM WND DMG LITCHFIELD 39.18N 89.66W
05/11/2005 MONTGOMERY IL AMATEUR RADIO
LARGE TREES DAMAGED BY HIGH WINDS.
&&
STRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
838 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND GST LITCHFIELD 39.18N 89.66W
05/11/2005 60 MPH MONTGOMERY IL ASOS
&&
TESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
845 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG TAYLOR SPRINGS 39.13N 89.50W
05/11/2005 MONTGOMERY IL AMATEUR RADIO
LARGE TREE BLOWN ONTO HOUSE.
&&
TESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
852 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG HILLSBORO 39.16N 89.48W
05/11/2005 MONTGOMERY IL LAW ENFORCEMENT
POWER LINES DOWNED ON A VEHICLE. POLICE IN PROCESS OF
PERFORMING A VEHICLE RESCUE.
0840 PM NON-TSTM WND GST DONNELLSON 39.03N 89.47W
05/11/2005 60 MPH MONTGOMERY IL LAW ENFORCEMENT
REPORTED BY DONNELLSON POLICE DEPARTMENT.
&&
TESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
854 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG DONNELLSON 39.03N 89.47W
05/11/2005 MONTGOMERY IL LAW ENFORCEMENT
DOWNED POWER LINES...REPORTED BY DONNELLSON POLICE
DEPARTMENT.
&&
TESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
857 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL IRVING 39.20N 89.41W
05/11/2005 0.88 INCH MONTGOMERY IL TRAINED SPOTTER
0850 PM HAIL IRVING 39.20N 89.41W
05/11/2005 1.00 INCH MONTGOMERY IL AMATEUR RADIO
&&
TESThe St Louis radar (KLSX), 75 km away, was scanning. The volume nearest the first event began at 02:02 UTC.
1 thunderstorm wind. Local standard time, as filed.
The public reported large tree branches down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445671.